MAUDE Adverse Event Report: KARL STORZ SE & CO. KG VALVE SEAL

KARL STORZ SE & CO. KG VALVE SEAL
Model Number 021199-10
Medical Device Problem Codes Detachment of Device or Device Component (2907); Output Problem (3005); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the valves of the trocars broke during their first use the handle presented excessive resistance when opening/closing and when rotating the knob, they were in the process of performing surgery on a newborn patient when the products mention failed.As reported patient is in the usual condition expected after surgery of this type (there is no worsened condition due to the equipment failure).During the procedure, the valves of the trocars broke during their first use, approximately halfway through the surgery.As a consequence, the surgical team repeatedly lost pneumothorax, which caused respiratory complications and jeopardised the continuation of the procedure.According to the hospital, the instruments inserted were compatible and were handled with care.It was reported that the monopolar cable supplied in the same order did not function.The medical team confirmed that the issue was caused by the cable itself, as when replaced with another storz cable available at the hospital, the system worked correctly.Issues were identified in the handle, which was being used for the second time.The clinicians reported that the handle presented excessive resistance when opening/closing and when rotating the knob, compared with what is normally expected for this type of instrument.Procedure completed with 1.5 hours delay without any harm or injury to patient reported.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
VALVE SEAL
Common Device Name
VALVE SEAL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key24853507
Report Number2020550-2026-00746
Device Sequence Number21150025
Product Code GCJ
UDI-Device Identifier04048551400227
UDI-Public04048551400227
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/11/2026
Report Date (Section F) 04/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number021199-10
Device Catalogue Number021199-10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/17/2026
Event Location Hospital
Date Report to Manufacturer04/11/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/13/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
26002M- SK01.; 30114G5-ZM01.; 30114G5-ZM01.; 30114NS-XL01.; 30114NS-XL01.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown